Hail, Barron
- When
- August 8, 4:30 AM CST
- Where
- Barron County, 4 mi WSW of Prairie Farm
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.217, -92.067
Goflball sized hail broke windows and damaged siding.
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 8, 2:26 AM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 AM CDT MON AUG 8 2005 .DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT CONVECTION CONTINUES TO RUMBLE OVER FAR NORTHEAST SD EARLY THIS MORNING IN ZONE OF LOW LEVEL WAA AND ELEVATED INSTABILITY. ALTHOUGH 00Z RUNS OF THE NAM AND GFS FAILED TO PICK ON SOME CONVECTION EARLY THIS MORNING...06Z NAM DOES SHOW SOME CONVECTION MAKING IT INTO WEST CENTRAL MN THIS MORNING BEFORE FADING AWAY. AS A RESULT WILL HAVE SOME POPS IN THE FAR WEST THIS MORNING. A HOT DAY STILL ON TAP TODAY WITH A LOW LEVEL THERMAL RIDGE PROGGED FROM NEAR RWF TO MSP BY LATE AFTERNOON. TRAJECTORY FORECAST AND 850 MB TEMPERATURE PROGS FROM THE GFS/NAM INDICATE MIDDLE 90S IN THIS ZONE WHICH IS WHAT WE HAVE BEEN FORECASTING FOR SEVERAL DAYS NOW. BUMPED UP THE DEW POINTS A LITTLE TODAY AS A POCKET OF NEAR 70 DPS MOVE THROUGH. DERIVED HEAT INDEX VALUES CLIMB TO AROUND 102 TO 103 FROM MSP ON WEST AND SOUTHWEST. WILL MENTION THE HEAT INDEX IN THE HWO BUT NO ADVISORY PLANNED AT THIS TIME. FRONTAL BOUNDARY STILL PROGGED BY THE GFS/NAM TO ENTER THE NORTHERN CWA LATE THIS AFTERNOON AND THEN SETTLE A LITTLE SOUTHWARD TONIGHT. INDICATED SOME LATE AFTERNOON CONVECTION DEVELOPING ACROSS THE FAR NORTH AND THEN DROPPING SOUTHWARD DURING THE EVENING. NOT TOO CONFIDENT ON THE CONVECTION LATE TODAY/TONIGHT WITH THE LACK OF STRONG FORCING AND CAP. TUESDAY A LITTLE DIFFERENT AS WAVE OF LOW PRESSURE RIDES EASTWARD ALONG THE FRONT. THIS IS IN RESPONSE TO AN APPROACHING SHORT WAVE AND 80 KNOT RIGHT ENTRANCE REGION TO THE JET NORTH OF MN. STRONG LAYER DIVERGENCE ALOFT SHOWN IN THE GFS/NAM. SEVERE WEATHER POTENTIAL MUCH BETTER TUESDAY AFTERNOON AND EVENING. 0-6KM BULK SHEAR BETWEEN 35 AND 40 KNOTS SPREADING SOUTHWARD ACROSS THE CWA DURING THE AFTERNOON/EVENING WITH 0-1 KM SHEAR BETTER THAN 15 KNOTS. HAVE RAISED POPS INTO THE LIKELY CATEGORY FOR EASTERN AND SOUTHERN PORTIONS OF THE CWA FOR WEDNESDAY EVENING AS AN ORGANIZED AREA OF STRONG TO SEVERE CONVECTION EXPECTED. LONGER TERM...THURSDAY THROUGH SUNDAY THE LATEST ENSEMBLE SUGGESTS A BROAD WESTERLY FLOW ACROSS OUR COUNTY WARNING AREA AT BOTH 700MB AND 500MB WITH THE UPPER JET REMAINING NEAR THE CANADIAN BORDER. THE 08/00Z GFS MODEL IS FAIRLY CONSISTENT BRINGING A SURFACE FRONT FROM NORTHWEST TO SOUTHEAST ACROSS OUR FORECAST AREA FRIDAY AND FRIDAY NIGHT. THIS IS EXPECTED TO BRING THE BEST CHANCE OF PRECIPITATION. THE ENSEMBLE SPAGHETTI DIAGRAMS SHOW A DIVERGENCE IN SOLUTIONS IN BOTH THE SURFACE PRESSURES AND 850 MB HEIGHTS DURING THIS PERIOD ADDING A DEGREE IN UNCERTAINTY IN THE PRECIPITATION FORECAST. THE ENSEMBLE SPAGHETTI SOLUTIONS ALSO KEEP THE PLUS 20 DEGREE 850MB TEMPERATURE WELL TO OUR SOUTH AND SOUTHWEST...SUGGESTING NO WARM INTRUSIONS AND GIVING CONFIDENCE IN A PERSISTENT TEMPERATURE REGIME NEAR SEASONAL NORMALS. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && RAH/WJH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 836 PM CDT SUN AUG 7 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-081100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 836 PM CDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND FOR WEST CENTRAL WISCONSIN. .DAY ONE...THE REST OF TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SINK SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN MONDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND A FEW OF THE STORMS MAY BECOME SEVERE AND CONTAIN LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL BECOME STATIONARY ACROSS CENTRAL WISCONSIN AND SOUTHERN MINNESOTA MONDAY NIGHT. AN AREA OF LOW PRESSURE IS FORECAST TO MOVE EASTWARD ALONG THE FRONT AND PASS ACROSS SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TUESDAY AFTERNOON AND EVENING. AS A RESULT...A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE ACROSS THE REGION TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT
The Minneapolis radar (KMPX), 125 km away, was scanning. The volume nearest the first event began at 10:28 UTC.
5 hail. Local standard time, as filed.
Goflball sized hail broke windows and damaged siding.
Quarter sized hail fell in Section 1 of New Haven Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473377, 5473378, 5473379, 5473381, 5473380.